Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS La Crosse, WI

July 17, 20168 counties in Iowa; Fillmore County, Mower County, Minnesota

NWS La Crosse, WI issued this flash flood watch at Jul 17, 2016, 12:51 AM CDT for 8 counties in Iowa; Fillmore County, Mower County, Minnesota. It took effect at Jul 17, 2016, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2016, 12:51 AM CDT (05:51 UTC)
In effect from
Jul 17, 2016, 1:00 AM CDT
Expired
Jul 17, 2016, 6:32 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Fillmore County, MN, Mower County, MN

The radar

The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

514 
WGUS63 KARX 170551
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 AM CDT SUN JUL 17 2016

...FLASH FLOODING POSSIBLE OVERNIGHT...

.A LINE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MINNESOTA
WILL DROP SLOWLY SOUTHEAST ACROSS THE REGION OVERNIGHT. THIS LINE
WILL PRODUCE SOME HEAVY RAIN WITH AMOUNTS OF 2 TO 4 INCHES
POSSIBLE. THIS HEAVY RAIN COULD CAUSE SOME FLASH FLOODING TO OCCUR
OVER NORTHEAST IOWA INTO PORTIONS OF SOUTHEAST MINNESOTA.

IAZ008>011-018-019-029-030-MNZ094-095-171200-
/O.NEW.KARX.FF.A.0003.160717T0600Z-160717T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-MOWER-FILLMORE-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...AUSTIN...PRESTON
1251 AM CDT SUN JUL 17 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHEAST 
  MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN IOWA... 
  ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD... 
  MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA...FILLMORE AND 
  MOWER. 

* UNTIL 7 AM CDT THIS MORNING

* THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE AREA
  OVERNIGHT. WITH SOME OF THESE STORMS MOVING OVER THE SAME
  LOCATIONS...RAINFALL AMOUNTS OF 2 TO 4 INCHES COULD OCCUR. THESE
  HEAVY RAINS COULD CAUSE SOME LOCALIZED FLASH FLOODING TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

04
3 follow-up statements
146 
WGUS63 KARX 170822
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
322 AM CDT SUN JUL 17 2016

...FLASH FLOODING REMAINS POSSIBLE EARLY THIS MORNING...

.RADAR ESTIMATES AND REPORTS INDICATE BETWEEN 1.5 AND 2.5 INCHES
OF RAIN HAS FALLEN ACROSS PORTIONS OF SOUTHEAST MINNESOTA INTO
NORTHEAST IOWA. ADDITIONAL SHOWERS AND STORMS WILL MOVE ACROSS THE
WATCH AREA BEFORE 7 AM WITH ANOTHER 1 TO 2 INCHES OF RAIN
POSSIBLE. THESE RAINS COULD CAUSE SOME FLASH FLOODING TO OCCUR.

IAZ008>011-018-019-029-030-MNZ094-095-171200-
/O.CON.KARX.FF.A.0003.000000T0000Z-160717T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-MOWER-FILLMORE-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER...AUSTIN...PRESTON
322 AM CDT SUN JUL 17 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON... 
  FAYETTE...FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN 
  SOUTHEAST MINNESOTA...FILLMORE AND MOWER. 

* UNTIL 7 AM CDT THIS MORNING

* RADAR ESTIMATES AND OBSERVATIONS INDICATE 1.5 TO 2.5 INCHES OF
  RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF NORTHEAST IOWA INTO
  SOUTHEAST MINNESOTA. ANOTHER 1 TO 2 INCHES OF RAIN WILL BE
  POSSIBLE THIS MORNING WHICH COULD LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

04
752 
WGUS63 KARX 171040
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
540 AM CDT SUN JUL 17 2016

...HEAVY RAINFALL TAPERING OFF THIS MORNING. FLOODING POSSIBLE
THROUGH 7 AM...

.HEAVY RAIN TAPER OFF ACROSS NORTHEAST IOWA OVER THE NEXT HOUR.
FLASH FLOODING REMAINS POSSIBLE FOR THE NEXT HOUR BUT THEN THE
THREAT WILL BE DIMINISHING QUICKLY.

IAZ008-MNZ094-095-171145-
/O.CAN.KARX.FF.A.0003.000000T0000Z-160717T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-MOWER-FILLMORE-
INCLUDING THE CITIES OF...OSAGE...AUSTIN...PRESTON
540 AM CDT SUN JUL 17 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND
SOUTHEAST MINNESOTA HAS BEEN CANCELLED. RAINFALL HAS ENDED. 

$$

IAZ009>011-018-019-029-030-171200-
/O.CON.KARX.FF.A.0003.000000T0000Z-160717T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER
540 AM CDT SUN JUL 17 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...FLOYD. IN 
  NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE... 
  HOWARD AND WINNESHIEK. 

* UNTIL 7 AM CDT THIS MORNING

* RAINFALL OF 2 TO 3 INCHES HAS BEEN REPORTED ACROSS PORTIONS OF
  NORTHEAST IOWA THIS MORNING. THIS MAY LEAD TO LOCALIZED FLOODING
  FOR THE NEXT 1 TO 2 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WETENKAMP
255 
WGUS63 KARX 171132
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
632 AM CDT SUN JUL 17 2016

...HEAVY RAIN HAS ENDED...

.THE HEAVY RAIN HAS ENDED ACROSS NORTHEAST IOWA. PLAN ON RIVER
RISES TODAY. 

IAZ009>011-018-019-029-030-171245-
/O.CAN.KARX.FF.A.0003.000000T0000Z-160717T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...OELWEIN...ELKADER
632 AM CDT SUN JUL 17 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA HAS BEEN
CANCELLED. HEAVY RAIN HAS ENDED.

$$

WETENKAMP

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jul 17, 12:46 AM CDT, 5 minutes earlier.

Area forecast discussion, Jul 17, 12:46 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1246 AM CDT SUN JUL 17 2016

.UPDATE...
Issued at 1242 AM CDT Sun Jul 17 2016

East/west line of storms setting up from southern Minneosota back
into the southwest part of the state. These storms have been very
efficient rain producers with some reports of 3+ inches already.
Both the HRRR and CR-HRRR continue to show this east/west line of
storms sinking east/southeast through the area for the remainder
of the night and have become concerned about the threat for flash
flooding. Will issue a flash flood watch for all of our northeast
Iowa counties along with Mower and Fillmore to cover this threat.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 340 PM CDT Sat Jul 16 2016

Currently as of 20Z...Water vapor loop and RAP 500mb height analysis
showed an Upper Low over northwest MT, ridging from New Mexico into
MN, and troughing over the Great Lakes. A shortwave trough,
partially convectively enhanced, was evident from central ND into
SD. 20-30 kt southerly 925-850mb winds from Profiler and Radar VWP
data across the Plains has been advecting moisture northward into
this trough. This moisture is reflective nicely in surface dewpoints
with 71F at Lincoln NE and 64F at Bismarck. The moisture combined
with temperatures out there in the mid 70s to mid 80s has resulted
in up to 2000 J/kg of MLCAPE, supporting the storms going on with
the shortwave trough. Closer to home, we had a period of more
enhanced cumulus between 16-19Z, but this has since waned with mid
level heights rising and mixing into drier air aloft seen on the 12z
MPX sounding. Surface dewpoints have even mixed down a little into
the mid to upper 50s.

A quiet evening is in store with plentiful CIN in place and the low
level moisture transport zone over the plains holding off to the
west. After midnight, showers and storms remain likely, but the
strength of that convection remains problematic. As mentioned in the
1125 am update, there remains a strong signal for convection to
continue developing over southeast North Dakota and northeast South
Dakota this afternoon/evening. This would be on the nose of very
strong 310K isentropic lift and moisture transport. This convection
should eventually grow upscale with most deterministic and
convective allowing models suggesting a bow echo, but when is
unknown and plays a big part if any severe weather can reach us. If
it grows upscale early, Corfidi vectors point to a track through
FSD/southwest MN and through western IA, similar to the 16.12Z GFS
and 16.00Z NSSL WRF. That effectively would just bring showers and
maybe some thunderstorms across the area overnight on the northeast
side of the main convection. Now, if the main convection waits to
upscale, this allows capping to build through western IA and
southwest MN, allowing the convection to come into the forecast
area. This is similar to current and past ESRL HRRR runs, 16.12Z
NSSL WRF and many 16.00Z NCAR ensembles. Even with this scenario,
diminishing CAPE overnight seems to play a role in these
aforementioned models to keep wind gusts for the most part sub
severe, though can't rule out a severe gust in our western area.
This matches up well with SPC's day 1 outlook. 1-4 am across
southeast MN and northeast IA would be the most likely time for a
couple damaging wind gusts.

It does appear no matter what scenario pans out, all convection ends
up being progressive to prevent any hydro concerns. This is also
under the assumption another convective complex that is progged to
come out of western SD will catch up with the bow, as progged by the
HRRR/ESRL HRRR and NSSL WRF.

On Sunday afternoon and evening, there continues to be quite a
few questions on how much convective redevelopment will take
place ahead of the cold front. These include: 1) will the air
mass recover? 2) will the subsidence in the wake of the morning
convection inhibit convection from developing in the afternoon/
evening? 3) where will the surface warm front be located? 4) will
the lack of a cap keep enough scattered convection going that the
the CAPE has a hard time building, and 5) will there be enough
convergence along the cold front? However if convection is able to
get going, there will be sufficient 0-3 km and 0-6 km shear for
the the storms to become severe. The main severe weather threats
would be large hail and damaging winds.

.LONG TERM...(Monday through Saturday)
Issued at 340 PM CDT Sat Jul 16 2016

From Tuesday into Tuesday night, we will have to watch to see if
any short waves will be rounding the strong upper level high to
our southwest. Instability will likely be in the excess of 5,000
J/kg in this ridge. If a system has any shear associated, there
could be some progressive mesoscale convective complex. The GFS
does hint at a possibility during the afternoon and evening.
Meanwhile the other models are not showing this.

For Thursday afternoon, there continues to be a consensus that
the 925 mb temperatures will range from 28 to 30C. Due to the
consistency of these temperatures raised the model blended
temperature by 5F into the lower and mid-90s. The 925 mb temperatures
then vary quite a bit for Friday. This is due to the GFS having a
cold front moving through the area on Thursday night and the ECMWF
not having it move through until Friday. As a result, the 925 mb
temperatures range from 22 to 24C in the GFS and and from 24 to
28C in the ECMWF. Since the ECMWF usually does better in these
time scales, decided to lean the forecast toward it. With this in
mind, stayed close to the model consensus north of Interstate 94
and raised the model consensus high temperatures by about 5F
across the remainder of the area.

Like yesterday there continues to be some concern with the dew
points from Thursday into Friday. Both the GFS and ECMWF continue
to have dew points in the lower and mid-70s. This results in heat
indices of 100 to 110 range for Thursday and from 95 to 110 on
Friday.  However soundings suggest that these dew points may be
actually too high. The dew point mix down tool suggests that as
dry air mixes to the surface that dew points may fall into the mid
to upper 60s. This would lower the heat indices to around 100F for
Thursday and 90 to 100 for Friday. This would be a Heat Advisory
instead of an Excessive Heat Warning. By the way for those curious
on how common it is to have heat indices of 100 degrees or
greater, it has happened just 49 hours on July 21st and 42 hours
on July 22nd in La Crosse. These heat index climatologies date
back to 1933.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1159 PM CDT Sat Jul 16 2016

The line of showers and storms continues to advance east/southeast
into the area. Expecting the storms to impact the KRST through
about 09Z and then some lingering showers possible into early
Sunday morning. The storms should move into KLSE about 07Z and the
persist 10Z or so with the threat for lingering showers for a
while as well. MVFR conditions still possible overnight as the
storms come in and cannot totally rule out IFR at KRST for a short
period. How long the showers persist will depend on whether the
trailing east/west band sinks south or continues to move east.
The 17.03Z HRRR keeps the trailing showers over the area into
early Sunday morning while the 17.02Z CR-HRRR would sink them more
to the south and end them sooner. Once the showers move out Sunday
morning, expect conditions to improve to VFR and stay that way the
rest of the day. Additional convection expected to reform Sunday
afternoon but most of the hi-res meso scale models suggest this
will be east and south of both airports.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...Flash Flood Watch until 7 AM CDT this morning for MNZ094-095.

IA...Flash Flood Watch until 7 AM CDT this morning for IAZ008>011-018-
     019-029-030.

&&

UPDATE...04
SHORT TERM...AJ/BOYNE
LONG TERM...BOYNE
AVIATION...04
Hazardous weather outlook, Jul 16, 3:20 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
320 PM CDT SAT JUL 16 2016

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-171300-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-WINONA-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
320 PM CDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA AFTER 1 AM.
THE MAIN HAZARDS FROM THESE STORMS INCLUDE STRONG GUSTY
WINDS...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED SUNDAY MORNING WITH BRIEF HEAVY RAIN
AND LIGHTNING THE MAIN CONCERN. ADDITIONAL STORMS ARE POSSIBLE
SUNDAY AFTERNOON AND EVENING. A FEW OF THESE COULD PRODUCE
DAMAGING WINDS AND LARGE HAIL...MAINLY ACROSS PORTIONS OF
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO FRIDAY. AT THIS
TIME IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE ANY SEVERE
RISK WITH THESE STORMS.

HEAT INDEX VALUES OF 100 T0 110 ARE POSSIBLE THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING...
THOUGH ANY WIND OR HEAVY RAIN REPORTS WOULD BE GREATLY
APPRECIATED. A FEW SPOTTER GROUPS MAY BE NEEDED SUNDAY AFTERNOON
AND EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008-009-018-019-MNZ086-087-094-095-171300-
MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE-
320 PM CDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA AFTER 1 AM. A
FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS. OTHERWISE THE MAIN
HAZARDS FROM THESE STORMS INCLUDE STRONG GUSTY WINDS...BRIEF HEAVY
RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED SUNDAY MORNING WITH BRIEF HEAVY RAIN
AND LIGHTNING THE MAIN CONCERN. ADDITIONAL STORMS ARE POSSIBLE
SUNDAY AFTERNOON AND EVENING. A FEW OF THESE COULD PRODUCE
DAMAGING WINDS AND LARGE HAIL...MAINLY ACROSS NORTHEAST IOWA.

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO FRIDAY. AT THIS
TIME IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE ANY SEVERE
RISK WITH THESE STORMS.

HEAT INDEX VALUES OF 100 T0 110 ARE POSSIBLE THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING DUE
TO THE TIME OF DAY AND ISOLATED NATURE OF THE SEVERE POTENTIAL.
HOWEVER...ANY WIND OR HEAVY RAIN REPORTS WOULD BE GREATLY
APPRECIATED. A FEW SPOTTER GROUPS MAY BE NEEDED SUNDAY AFTERNOON
AND EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Special weather statement, Jul 16, 11:27 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1127 PM CDT SAT JUL 16 2016

MNZ079-086-087-094-095-170600-
DODGE-WABASHA-MOWER-FILLMORE-OLMSTED-
1127 PM CDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...WESTERN
FILLMORE...WESTERN WABASHA...DODGE AND OLMSTED COUNTIES...

AT 1124 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LONSDALE TO NEAR OWATONNA TO NEAR
NEW RICHLAND. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...AUSTIN...DODGE CENTER...STEWARTVILLE...SPRING VALLEY...
GRAND MEADOW...LE ROY AND MAZEPPA.

PEOPLE ATTENDING THE DODGE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4420 9304 4419 9255 4437 9254 4437 9243
      4445 9243 4446 9228 4445 9224 4350 9207
      4351 9305
TIME...MOT...LOC 0424Z 281DEG 28KT 4439 9341 4410 9332 4391 9344

DTJ
Special weather statement, Jul 17, 12:00 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1200 AM CDT SUN JUL 17 2016

IAZ008-MNZ086-087-094-170530-
MITCHELL-DODGE-MOWER-OLMSTED-
1200 AM CDT SUN JUL 17 2016

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT NORTHERN
MITCHELL...MOWER...SOUTHERN DODGE AND SOUTHWESTERN OLMSTED
COUNTIES...

AT 1200 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF BLOOMING PRAIRIE TO NEAR
ALBERT LEA. MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STRONG TO SEVERE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...RAMSEY...STEWARTVILLE...HAYFIELD...GRAND MEADOW...ADAMS...
BROWNSDALE...LYLE...ROSE CREEK...HIGH FOREST...LANSING...RACINE...
MAYVILLE...DEXTER...MAPLEVIEW...WALTHAM...ELKTON...SARGEANT...
TAOPI AND I 90 EXIT 175.

THESE STRONG TO SEVERE THUNDERSTORMS MAY INTENSIFY...SO BE CERTAIN TO
MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4391 9304 4384 9246 4345 9258 4347 9303
      4350 9303 4350 9305
TIME...MOT...LOC 0500Z 281DEG 29KT 4389 9317 4362 9342

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 12:16 AM CDTSevere Thunderstorm WarningARXMitchell59 min
Jul 17, 12:58 AM CDTSpecial Weather StatementARXHoward32 min
Jul 17, 1:47 AM CDTFlash Flood WarningARXMitchell3 hr
Jul 17, 2:06 AM CDTSpecial Weather StatementARXChickasaw, Floyd, Howard, Winneshiek39 min
Jul 17, 2:44 AM CDTFlash Flood WarningARXChickasaw, Floyd, Howard4 hr
Jul 17, 4:25 AM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette, Winneshiek80 min
Jul 17, 11:36 AM CDTSpecial Weather StatementARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more54 min
Jul 16, 11:27 PM CDTSpecial Weather StatementARXDodge, Mower, Olmsted, Wabasha93 min
Jul 17, 12:00 AM CDTSpecial Weather StatementARXMower30 min
Jul 17, 2:13 AM CDTAreal Flood AdvisoryARXDodge3 hr

Nearby

Flash Flood Watches in Iowa, 2016Flash Flood Watches in Minnesota, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.